Lescol and Liver Problems

Lescol and High Liver Enzymes

Liver enzymes are usually measured to see if a person has liver damage. They do not measure how well the liver is working. A number of things can increase liver enzymes, including certain medicines (such as antibiotics or certain anti-inflammatory medicines), alcohol, infections (such as mononucleosis or viral hepatitis), obesity, and diabetes.
 
Lescol, along with the other statins, are also known to increase liver enzyme levels. This increase in liver enzymes, except in very rare cases, does not cause any symptoms. However, your doctor will measure your liver enzyme levels prior to you starting Lescol and several months after you start. He or she will also measure your liver enzyme levels if your Lescol dosage is increased.
 
If your liver enzymes are high, your doctor may continue to test them on a more frequent basis. If they remain high, your doctor may recommend lowering the dose of Lescol or switching to another cholesterol medication. When Lescol is stopped, the liver enzymes, in most cases, return to the pre-Lescol levels.
 

Lescol and Liver Problems: Warnings and Precautions

Because Lescol can affect the liver, it is used with caution in people who drink more than a moderate amount of alcohol or have a history of liver disease.
 
Lescol is not recommended for people with liver disease or high liver enzymes before Lescol is started.
 

Possible Symptoms of Liver Problems

There are a number of symptoms that can occur in someone who develops liver problems while taking Lescol. You should contact your doctor if you have any of the following problems:
 
  • Nausea or vomiting
  • Stomach pain
  • Passing of brown or dark-colored urine
  • Yellowing of the skin or whites of the eyes
  • Feeling more tired that usual.
     
Life After a Stent: 5 Realistic Ways to Take Charge of Your Health

Lescol Medication

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.